Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2021, 4:34 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 21, 2021, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WWUS82 KFFC 212034
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Mon Jun 21 2021
GAZ011-019-212100-
Chattooga GA-Floyd GA-
434 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 500 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Chattoogaville, or 8
miles east of Little River Canyon National Preserve...moving
northeast at 30 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Trion, Shannon, Lyerly, Menlo, Pinson, Subligna,
Tidings, Armuchee, Lake Marvin, Coosa, Cloudland, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8507 3454 8506 3454 8509 3447 8509
3446 8511 3443 8509 3441 8511 3440 8503
3439 8502 3439 8501 3437 8501 3417 8538
3419 8544 3459 8553
TIME...MOT...LOC 2033Z 242DEG 27KT 3433 8548
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:49 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 3:49 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 PM EDT Mon Jun 21 2021 .SHORT TERM /Tonight through Tuesday Night/... Ample moisture and approaching upper level trough will continue to promote shower and thunderstorm development this afternoon and evening. Although some of these storms could become strong, the main forecast concern continues to be the overnight frontal passage and accompanying storms. Periods of moderate to heavy rain can be expected, and a Flash Flood Watch remains in place for far north Georgia. Although QPF amounts are lower than previously forecast (1 to 2.5 inches), there remains a high enough flash flood threat to keep the Watch in effect. Latest model solutions show an earlier end to the precip over the Watch area, and so as a result, the Watch is now in effect until 18Z/2pm instead of Tuesday night. At this time, QPF amounts over the remaining CWA are not high enough to consider expanding the Watch. SPC has a Marginal Risk for severe storms for the overnight activity through north Georgia, and for tomorrow the Marginal Risk shifts to the southern half of the CWA. HiRes models still show a marginally unstable and weakly sheared environment, with the main concern damaging winds and heavy rain. A low but non-zero tornado threat is also present. Behind the front a cooler and drier air mass returns to the state. Min temperatures will be 7-10 degrees cooler Tuesday Night/ Wednesday morning with north Georgia waking up to lows in the 50s. Highs Tuesday will top out in the upper 70s and low 80s, though much of that is the rain/cloud cover influence. 31 .LONG TERM /Wednesday through Monday/... No changes have been made to the extended. Models seem consistent in the overall pattern. A front stalls across central Georgia mid week with some brief drying over the north. By the end of the week...a return to a typical diurnal convective pattern. By Sunday into Monday...increased southerly flow ahead of the upper trough so pops have been raised a bit to likely. The previous discussion is included below. PREV DISCUSSION... /Issued 513 AM EDT Mon Jun 21 2021/ The aforementioned short term front and enhanced moisture axis looks to stall near central GA for Wed/Thu with weak ridging across the north so have maintained some pops primarily across central GA. With a stronger low level southerly advection of Gulf moisture kicking in for Friday through the weekend, we can expect a shift back to more widespread convection mainly diurnally enhanced. GFS indicates possible aided forcing near the north with weak disturbance along main trough energy to the northwest for Friday into Saturday. Temps look to stay slightly below climo norms through period with coolest days Wed/Thu prior to increased southerly fetch. 41/Baker && .AVIATION... 18Z Update... SCT MVFR remains in the area, particularly where showers and a few isolated thunderstorms have continued over the last few hours. What clearing occurs this evening won't last, with MVFR and possible IFR expected to develop by 05-09Z. Front will push through ATL area early Tuesday, with best rain chances after 08Z, and best thunder generally 10-14Z. Improvement to VFR expected thereafter. Winds will shift from the SW to the NW after front moves through Tuesday around 18-19Z. Gusts to 20-25kt possible in/near storms, otherwise generally 12kt or less. //ATL Confidence...18Z Update... Medium on timing of storms, ceilings. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 81 63 84 / 70 80 30 20 Atlanta 70 78 63 84 / 80 80 30 20 Blairsville 65 75 54 78 / 80 80 10 10 Cartersville 69 79 58 84 / 90 80 10 10 Columbus 72 80 68 85 / 80 80 50 50 Gainesville 70 79 62 81 / 80 80 20 10 Macon 71 80 67 86 / 70 90 50 50 Rome 70 81 59 86 / 90 70 5 10 Peachtree City 70 78 63 84 / 70 80 30 30 Vidalia 73 80 70 84 / 60 90 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 2 AM EDT Tuesday through Tuesday evening for the following zones: Bartow...Catoosa...Chattooga... Cherokee...Dade...Dawson...Fannin...Floyd...Gilmer...Gordon... Lumpkin...Murray...Pickens...Polk...Towns...Union...Walker... White...Whitfield. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Jun 21, 3:31 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 PM EDT Mon Jun 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Afternoon showers and thunderstorms will continue this afternoon and tonight. Additional storms will move into the state from the northwest tonight accompanying a frontal boundary. Some storms could be strong with locally heavy rainfall, gusty winds, and frequent lightning. As the cold front gets closer tonight, some isolated severe storms with strong to damaging winds could occur across the far north. A Flash Flood Watch is in effect tonight into Tuesday across portions of north Georgia, where additional heavy rainfall on top of saturated soils from recent rain could exacerbate the flood potential. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The Flash Flood Watch will continue into Tuesday across portions of north Georgia, where additional heavy rainfall on top of saturated soils from recent rain could exacerbate the flood potential. The chance for thunderstorms will continue Tuesday as the cold front pushes southward across the area. Some storms could be strong with locally heavy rainfall, gusty winds, and frequent lightning. Isolated severe storms with strong to damaging winds are possible in the afternoon and evening across portions of central Georgia. The chance for thunderstorms looks to be primarily across central Georgia for Wednesday and Thursday, then return to both north and central Georgia for Friday through the weekend. Some isolated strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 21, 4:28 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
428 PM EDT Mon Jun 21 2021
GAZ030-031-041-212100-
Polk GA-Haralson GA-Paulding GA-
428 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...HARALSON AND
WESTERN PAULDING COUNTIES UNTIL 500 PM EDT...
At 427 PM EDT...a strong thunderstorm was over Buchanan...moving
northeast at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dallas, Buchanan, Bremen, Rockmart, Tallapoosa, Aragon, Waco,
Braswell, Yorkville, Fish Creek, Eubank Lake, Antioch, Van Wert,
Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3392 8532 3409 8511 3392 8487 3381 8503
3381 8505 3380 8505 3368 8523 3370 8535
3380 8537
TIME...MOT...LOC 2027Z 220DEG 23KT 3379 8522
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 21, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Mon Jun 21 2021
GAZ011-019-212100-
Chattooga GA-Floyd GA-
434 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 500 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Chattoogaville, or 8
miles east of Little River Canyon National Preserve...moving
northeast at 30 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Trion, Shannon, Lyerly, Menlo, Pinson, Subligna,
Tidings, Armuchee, Lake Marvin, Coosa, Cloudland, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8507 3454 8506 3454 8509 3447 8509
3446 8511 3443 8509 3441 8511 3440 8503
3439 8502 3439 8501 3437 8501 3417 8538
3419 8544 3459 8553
TIME...MOT...LOC 2033Z 242DEG 27KT 3433 8548
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:14 AM EDT | Flash Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 30 hr |
| Jun 21, 4:28 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 32 min |
| Jun 21, 5:10 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 35 min |
| Jun 21, 5:33 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 27 min |
| Jun 21, 5:42 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 33 min |
| Jun 21, 5:47 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Murray | 28 min |
| Jun 21, 5:56 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 34 min |
| Jun 21, 6:22 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens | 23 min |
| Jun 21, 6:31 PM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall | 44 min |
| Jun 21, 6:47 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Union | 28 min |
| Jun 21, 7:19 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 26 min |
| Jun 21, 7:50 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Jun 21, 7:58 PM EDT | Special Weather Statement | FFC | Carroll | 47 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.